MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 45T-12L-RESR-MAXX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, motion concepts lp was notified by (b)(4), that one of the dealers in usa (b)(4) informed them of an incident that was related to a motion concepts wheelchair.They notified that the end-user was driving his wheelchair alongside an inground swimming pool at his apartment complex and his arms slipped which caused him to steer the joystick to the right into the four feet deep shallow end of the pool.They also reported that the end-user and the system was under water for around 10 seconds and his friends, who were with him at the time of the incident, got into the pool and got the end-user and the system out from pool.The end-user had some bruising on his chin, elbow, and knees due to this incident.
 
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to (b)(4), as per dealer requirements, on 09-mar-2022 and then was sold to (b)(4) on 15-mar-2022.The cause of this incident has been already confirmed from the end-user incident description, which is not due to any system malfunction, but an unintended/accidental slip of arms, that steered the joystick and the system to the pool.As the mentioned system has stopped working after the incident, the dealer returned the wheelchair back from the end-user for evaluation.Motion concepts has informed the dealer that all the electrical and mechanical components in the system needs to be replaced, as it all went under water or else it would be better and safe to replace the entire system.The incident occurred not due to motion concepts system malfunction but, as a personal injury was involved, motion concepts consider this incident to be reportable.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, ontario L4K 3 C1
CA  L4K 3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1 -12
concord, ontario L4K 3 C1
CA   L4K 3C1
Manufacturer Contact
dona bhamra
84 citation drive
unit 1 -12
concord, ontario L4K 3-C1
CA   L4K 3C1
MDR Report Key15428344
Report Number9615350-2022-00007
Device Sequence Number12642975
Product Code ITI
UDI-Device Identifier00754014710065
UDI-Public00754014710065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number45T-12L-RESR-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale